Q. Please help to overcome intrusive, blasphemous thoughts after porn addiction withdrawal.

Answered by
Dr. Ramchandra Lamba
and medically reviewed by Dr. Divya Banu M
Published on Dec 02, 2019

Hello doctor,

I have intrusive thoughts, blasphemous thoughts that keeps returning to my head. In the past I had porn addiction, and the day I forced myself to stop, I began having those thoughts. I already had OCD symptoms when younger but more subtle. I suspect I have some low serotonine so I am taking St John’s Wort and some Magnesium which are helping in my porn withdrawal and thoughts.

I had these thoughts for around 2 to 3 years and sometimes I do compulsions especially digital compulsions. My work is mainly on the computer, so even deleting or renaming files create some thoughts in my head. I hear about exposure prevention therapy and I was reading that we can record the thoughts and listen to them till they reduce the anxiety, but I cannot in record the thoughts which are blasphemous.

What do you think is the best therapy in my case? As I already have anxiety issues which led me to go to the emergency room (because of panic attacks, probably because of my past addiction post acute withdrawal symptoms), do you think those thoughts would go away along with the anxiety itself? Or should I treat them separately?

Dr. Ramchandra Lamba

Psychiatry Psychologist/ Counsellor Sexology
#

Hi,

Welcome to icliniq.com.

I have gone through your query with interest.

As you had OCD in childhood and anxiety disorder and taking St John's wort, Omega 3 , Magnesium and Vitamins (attachment removed to protect patient identity). You need to start SSRI group of drug (Fluvoxamine or Fluoxetine or Escitalpram or Sertraline) as St John's wort is not sufficient to manage your all the symptoms. SSRI will take care of OCD and panic attacks and anxiety disorder.

The therapy for OCD or blasphemous thoughts are exposure and response prevention and / or cognitive therapy. You need to visit your therapist to do these therapy as you alone might not be able to do these. You need not to take different drug for OCD, anxiety, panic attacks. Only SSRI group of drug will help you for these. But you can do different therapy for your problem like for OCD and anxiety.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I am having intense lightheadedness after quitting porn addiction. Why?

Query: Hi doctor, I am a male, age is 28 years, normal blood test results. After struggling with porn addiction for many years I decided to completely stop. However, everyday from 6 PM I have intense lightheadedness. I cannot go out, drink, go to the gym or be functional at night. I had sometimes panic at...  Read Full »

Why do I think too hard to pronounce people's names in my mind?

Query: Hi doctor, I suffer from derealization and Asperger's syndrome, and I accidentally think too hard about how to pronounce people's names. I know that sounds ridiculous, but I really want to fix whatever it is I just accidentally did. But there is nothing I can do. Every possible solution interferes w...  Read Full »

Having depression and not getting well with SSRI. Can you suggest any treatment?

Query: Hi doctor, I am suffering from depression, anxiety, and OCD. I have tried triglycerides and SSRI, but they do not seem to work. I also have BP and diabetes. I am currently on cardiac medicines as I have undergone angioplasty twice. Please suggest me the treatment for depression.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.